Cold/Wind Chill, Beaver
- When
- May 1, 4:00 AM CST to 9:00 AM CST
- Where
- Beaver forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Overnight low of 29 degrees at Beaver.
A cold front moved through the Oklahoma Panhandle during the day time hours of the 30th. The cooler post frontal airmass allowed temperatures to drop to 28 degrees at Goodwell (Texas County), and 29 degrees at Beaver (Beaver County) by the morning of the 1st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cold front moved through the Oklahoma Panhandle during the day time hours of the 30th. The cooler post frontal airmass allowed temperatures to drop to 28 degrees at Goodwell (Texas County), and 29 degrees at Beaver (Beaver County) by the morning of the 1st. The freezing temperatures threatened sensitive vegetation during the growing season. Temperatures warmed above freezing by 9:00 AM CST on the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 1, 3:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
415 AM CDT THU MAY 1 2014
.DISCUSSION...
FORECAST REMAINS LARGELY UNCHANGED. NO RAIN EXPECTED. WARMING
TEMPERATURES EXPECTED WITH HIGHS SOME 20 DEGREES FAHRENHEIT ABOVE
CLIMO BY MONDAY. INCREASING FIRE WEATHER CONCERNS NEXT WEEK.
FOLLOWING OUR MOST RECENT COOL MORNING...A PLEASANT DAY IS EXPECTED
TODAY WITH LIGHT TO MODERATE NORTHWEST WINDS AND HIGHS MOSTLY IN THE
60S.
ALL SECTIONS EXPECTED TO RISE INTO THE 70S ON FRIDAY BELOW FULL SUN
AND LIGHT NORTHWEST WINDS.
DEEPENING SURFACE LOW PRESSURE TROF INDUCES SOUTHWEST WINDS
BEGINNING SATURDAY WITH HIGHS IN THE MID-80S TO LOWER 90S.
SUNDAY THROUGH TUESDAY ALSO EXPECTED TO BE VERY WARM WITH HIGHS
MAINLY IN THE 90S...AND SOUTHEAST TEXAS PANHANDLE FLIRTING WITH 100
DEGREES ON MONDAY AND TUESDAY.
DRYLINE EXPECTED TO SET UP EAST OF PANHANDLES MONDAY THROUGH
WEDNESDAY WITH FORECAST AREA REMAINING DRY-SLOTTED. 03
COCKRELL
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AREA-WIDE TODAY AS
NORTHWEST 20-FOOT WINDS OF 15 TO 25 MPH PREVAIL AND RELATIVE
HUMIDITIES FALL BELOW 20 PERCENT. LIGHT WINDS ON FRIDAY WILL
PRECLUDE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AREA-WIDE SATURDAY
THROUGH MONDAY. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS MAY
OCCUR ON SUNDAY AND MONDAY ACROSS SOUTHERN PARTS OF THE TEXAS
PANHANDLE.
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AREA-WIDE ON TUESDAY
AND WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 38 76 46 88 / 0 0 0 0 0
BEAVER OK 66 35 78 42 90 / 0 0 0 0 0
BOISE CITY OK 62 36 74 45 87 / 0 0 0 0 0
BORGER TX 69 42 78 51 91 / 0 0 0 0 0
BOYS RANCH TX 65 38 79 45 90 / 0 0 0 0 0
CANYON TX 66 37 77 43 88 / 0 0 0 0 0
CLARENDON TX 69 42 77 49 89 / 0 0 0 0 0
DALHART TX 63 33 76 41 87 / 5 0 0 0 0
GUYMON OK 65 36 75 45 90 / 0 0 0 0 0
HEREFORD TX 63 37 76 42 86 / 5 5 0 0 0
LIPSCOMB TX 66 36 76 44 89 / 0 0 0 0 0
PAMPA TX 67 40 74 49 87 / 0 0 0 0 0
SHAMROCK TX 69 39 77 46 87 / 0 0 0 0 0
WELLINGTON TX 72 41 79 47 89 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: DALLAM...HARTLEY.
OK...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: CIMARRON.
&&
14/03HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 439 AM CDT THU MAY 1 2014 OKZ001>003-TXZ001>020-012115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 439 AM CDT THU MAY 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THE FREEZE WARNING FOR THE FAR NORTHWEST COMBINED PANHANDLES WILL CONTINUE THROUGH 9 AM TODAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AREA-WIDE SATURDAY THROUGH MONDAY. MARGINALLY CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR ON SUNDAY AND MONDAY ACROSS SOUTHERN PARTS OF THE TEXAS PANHANDLE. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AREA-WIDE ON TUESDAY AND WEDNESDAY AS DRY SOUTHWEST WINDS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY...AND AGAIN SATURDAY THROUGH MONDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY. COCKRELL
The national radar mosaic for the moment the first event began.
2 cold/wind chill. Local standard time, as filed.
Overnight low of 29 degrees at Beaver.
Overnight low of 29 degrees at Goodwell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516257, 516258.